Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Mirena causing back spasms

KberleyKKberley Posts: 1
edited 11/21/2014 - 8:43 PM in Lower Back Pain
Hi all, I know this is an old post but wanted to throw my two cents in. Six weeks after I had the Mirena put in I had started having terrible back spasms. When I looked in the mirror my back was curved so badly that I looked like a human boomerang. I went to physio and the chiro and they both said that I was just having muscle spasms, offered some treatment and sent me on my way. No matter what I did they wouldn't get better. It got to the point that I couldn't take more than a few steps without having to stop because of a major spasm. I even had one while i was sleeping and woke up grasping onto my boyfriend’s leg. Finally I stumbled across an article saying the spasms could be caused by my IUD. I went to emerg as I was out of town at the time. The doctor checked it and said my IUD was in a good place and he couldn't see any issues. He told me that he would take it out but did not think that was the root of my problem and that it wouldn't help. I told him I wanted it out anyway. After he took it out I didn't have another spasm. Not one. My muscles were still tight, likely from having atrophied so much over the past week and a half. over the next few days my back felt better and better and I had no further issues. I even went skiing the following day. I went to see my GP the next week and she said she didn't think the Mirena would cause my symptoms either. Do not listen to your doctor in the situations. Listen to your body. My doctor doesn't believe to this day that my Mirena was the cause of my issue.


Sign In or Register to comment.